Alert archive / Nebraska / Special Weather Statements in 2015

Special Weather Statement, NWS North Platte, NE

August 6, 2015Cherry County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 6, 2015, 2:02 AM MDT for Cherry County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2015, 2:02 AM MDT (08:02 UTC)
Expired
Aug 6, 2015, 3:00 AM MDT
In force
58 min
Issued by
NWS North Platte, NE

County Cherry County, NE

The radar

The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1782 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WWUS83 KLBF 060802
SPSLBF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 AM CDT THU AUG 6 2015
 
NEZ005-094-060900-
WESTERN CHERRY NE-EASTERN CHERRY NE-
302 AM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
400 AM CDT/300 AM MDT/...

AT 301 AM CDT /201 AM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM OVER CODY...OR 28 MILES SOUTHEAST OF MARTIN...MOVING
EAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CODY...STEER CREEK CAMPGROUND...SCHOOLHOUSE LAKE...SCHLAGEL CREEK
STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 97 CROSSING THE NIOBRARA
RIVER...KILGORE...CODY LAKE...CROOKSTON...ELI...NENZEL...ANDERSON
BRIDGE STATE WILDLIFE MANAGEMENT AREA AND VALENTINE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 148 AND 207.
 HIGHWAY 97 BETWEEN MILE MARKERS 121 AND 141.
 HIGHWAY 83 BETWEEN MILE MARKERS 201 AND 222.

LAT...LON 4273 10042 4266 10138 4298 10149 4300 10144
      4300 10051
TIME...MOT...LOC 0801Z 253DEG 48KT 4294 10127 

$$

POWER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 5, 10:37 PM MDT, 3 hours 25 minutes earlier.

Area forecast discussion, Aug 5, 10:37 PM MDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1137 PM CDT WED AUG 5 2015

.SYNOPSIS...
ISSUED AT 317 PM CDT WED AUG 5 2015

AT 20Z AN UPPER LEVEL RIDGE AXIS WAS POSITIONED OVER THE GREAT
PLAINS INTO SOUTH CENTRAL CANADA...IN BETWEEN TWO LARGE AREAS OF LOW
PRESSURE AND BROAD CYCLONIC FLOW CENTERED OVER BRITISH COLUMBIA AND
SOUTHEAST OF HUDSON BAY. A SUBTLE MID-LEVEL SHORTWAVE TROUGH WAS
NOTED ON WATER VAPOR IMAGERY MOVING INTO NORTHERN UTAH/WESTERN
WYOMING. A LEE SIDE SURFACE TROUGH WAS SLOWLY DEEPENING JUST EAST OF
THE FRONT RANGE IN RESPONSE TO INCREASING DPVA ALOFT FROM THE
APPROACHING SHORTWAVE ALOFT. LOCALLY THIS HAS KEPT SURFACE FLOW OUT
OF THE SOUTH TO SOUTHEAST AND A RELATIVELY HUMID AIRMASS IN PLACE
OVER THE CWA. SKIES WERE MOSTLY CLEAR WITH TEMPERATURES GENERALLY IN
THE LOW TO MID 80S.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 317 PM CDT WED AUG 5 2015

QUIET CONDITIONS ARE EXPECTED THROUGH THE LATE AFTERNOON AND EARLY
EVENING HOURS. RADAR RETURNS AND A FEW LIGHTNING STRIKES HAVE BEEN
NOTED OVER THE FRONT/LARAMIE RANGES. FURTHER DEVELOPMENT IS LIKELY
IN THIS VICINITY THROUGH THE REMAINDER OF THE AFTERNOON. AS THE
AFOREMENTIONED MID-LEVEL SHORTWAVE APPROACHES...THE LEE SIDE TROUGH
AND THUNDERSTORM ACTIVITY WILL BEGIN TO PUSH EAST INTO THE NEB
PANHANDLE AND EVENTUALLY INTO THE WESTERN PART OF THE CWA TONIGHT.
HRRR/RAP CONTINUE TO FAVOR THE NORTHERN SANDHILLS/SD BORDER FOR THE
HIGHEST CHANCE POPS FOR TONIGHT. MOISTURE IS PLENTIFUL FOR
WIDESPREAD QPF...BUT A STRONG FOCUS FOR CONVECTION HAS BEEN LACKING
IN THE MODEL OUTPUT WITH ONLY WEAK MOISTURE CONVERGENCE SEEN ALONG
THE SFC TROUGH AS IT SLOWLY PUSHES EAST. CONVECTION MAINTENANCE INTO
THE OVERNIGHT WILL BE AIDED BY THE DEVELOPMENT OF 30-40 KT NOCTURNAL
LLJ. STRENGTHENING MID-LEVEL FLOW...STEEPENING MID-LEVEL LAPSE
RATES...AND HUMID LOW LEVELS WILL FOSTER AN ENVIRONMENT CAPABLE OF
STRONG TO SEVERE STORMS...BUT THIS ACTIVITY SHOULD REMAIN ISOLATED.

PATCHY FOG WAS INCLUDED IN THE GRIDS FOR LATER TONIGHT AND EARLY
THURSDAY...INCLUDING SOUTHWEST NEBRASKA/PLATTE RIVER VALLEYS INTO
THE CENTRAL SANDHILLS. WIDESPREAD FOG WAS NOTED IN THESE AREAS
OVERNIGHT AND EARLY THIS MORNING...WITH A SIMILAR SETUP EXPECTED
TONIGHT. THE NAM ADVERTISES A LARGER SPATIAL EXTENT OF REDUCED
VISIBILITIES OVERNIGHT TO INCLUDE ALMOST ALL OF THE CWA...HOWEVER
SOUTH WINDS OF 10 KTS IN PARTS OF NORTH CENTRAL NEBRASKA MAY FAVOR
JUST A LOW STRATUS DECK OVER FOG DUE TO LOW LEVEL MIXING.

MID-LEVEL SHORTWAVE TROUGH AND ATTENDANT SFC LOW/COLD FRONT SLOWLY
PUSH EAST THURSDAY. POPS LINGER IN OUR NORTHEAST ZONES THROUGH THE
MORNING AND EARLY AFTERNOON HOURS. LARGE SCALE SUBSIDENCE BECOMES
ESTABLISHED OVER THE CWA IN THE WAKE OF THE DEPARTING SHORTWAVE IN
ADDITION TO THE ADVECTION OF DRIER AIR IN THE WESTERLY DOWNSLOPE
FLOW BEHIND THE FRONT. UNIDIRECTIONAL WESTERLY WINDS WILL PROMOTE
DEEPER MIXING UP TO ABOUT 650MB...WHICH WILL LEAD TO WARMER
AFTERNOON TEMPERATURES INTO THE UPPER 80S AND LOW 90S.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 317 PM CDT WED AUG 5 2015

FOR THURSDAY NIGHT THROUGH SATURDAY...CLOSED LOW OFF THE CA COAST
BEGINS TO OPEN AND MOVE INLAND THROUGH FRIDAY. MEANWHILE THE UPPER
LOW CURRENTLY OVER WA IS PROGGED BY THE MODELS TO MOVE ALONG THE
CANADA/U.S. BORDER INTO SATURDAY. AS THIS OCCURS THE AREA WILL BE
UNDER THE INFLUENCE PRIMARILY OF A TRANSITORY RIDGE...THE
AMPLIFICATION OF WHICH IS MUTED BY HEIGHT FALLS ASSOCIATED WITH THE
QUICKER MOVING LOW ACROSS THE NORTH. THE RESULTING UPPER LEVEL
CONFLUENCE WILL ALLOW SUBSIDENCE OVER THE ARE FOR THE FIRST PART OF
THE DAY FRIDAY. AS THE NORTHERN MOST UPPER LOW CONTINUES ACROSS SRN
SASKATCHEWAN AND MANITOBA...THE PV ANOMALY ASSOCIATED WITH THE
AFOREMENTIONED OPEN TROUGH MOVING THROUGH THE CENTRAL ROCKIES WILL
INDUCE PRESSURE FALLS ACROSS THE HIGH PLAINS. THE RESULTING SFC LOW
DEVELOPMENT LOCATION IS NOT WELL AGREED UPON BY MODELS BUT
ESSENTIALLY THE SCENARIO IS SIMILAR AS INCREASING SRLY LOW LEVEL
FLOW WILL RETURN LOW LEVEL MOISTURE INTO THE ERN PANHANDLE. BY
FRIDAY AFTERNOON WRLY FLOW ACROSS WY DEVELOPS A SFC BOUNDARY ACROSS
THE PANHANDLE. THE NEWD ADVANCING PV ANOMALY WILL ENHANCE
CONVERGENCE ALONG THE SFC BOUNDARY BY AFTERNOON ADJACENT TO BETTER
CAPE RESULTING FROM THE INCREASING LOW LEVEL MOISTURE. THUNDERSTORM
DEVELOPMENT WITH INITIATE EARLIER ON FRIDAY OVER THE HIGHER TERRAIN
FURTHER WEST AND MOVE EAST BY FRI EVE. ADDITIONAL THUNDERSTORM
DEVELOPMENT WILL OCCUR WITH THE BOUNDARY IN THE PANHANDLE AND WITH
AN INCREASIN LLJ SHOULD SET THE STAGE FOR A MORE WIDESPREAD PRECIP
EVENT OVERNIGHT INTO EARLY SAT.

GOOD SUNSHINE SHOULD ALLOW TEMPS TO CLIMB ABOVE AVE FOR FRIDAY.
CLOUD COVER ASSOCIATED WITH CONVECTION SHOULD HOLD TEMPS DOWN SOME
SAT.

FOR THE REMAINDER OF THE PERIOD /SUNDAY THROUGH WEDNESDAY/ AS AN
UPPER LOW CONTAINED IN THE POLAR JET STREAM SWINGS ACROSS NRN AK AS
RIDGING IN THE SUBTROPICAL JET DEVELOPS NEAR 160W...THE CONFLUENCE
DEVELOPS JET ENERGY THAT WILL EVENTUALLY CARVE OUT A LONG WAVE
TROUGH ALONG THE WEST COAST FROM BC TO NRN CA BY EARLY IN THE WEEK.
THIS IN TURN WILL ALLOW DOWNSTREAM RIDGING TO AMPLIFY ACROSS THE
CENTRAL ROCKIES AND INTO THE HIGH PLAINS BY MID WEEK. PRIOR TO THIS
HOWEVER...ZONAL UPPER FLOW WILL REMAIN ACROSS THE PLAINS INITIALLY
AS A SWD ADVANCING SFC FRONT STALLS ACROSS KS SUNDAY. MODELS ARE
SOMEWHAT DIFFERENT IN THEIR DEVELOPMENT OF THUNDERSTORMS NORTH OF
THE FRONT ACROSS NE...BUT ENOUGH SIMILARITIES TO KEEP HIGHEST POPS
ACROSS THE NORTH THROUGH SUNDAY NIGHT. PRECIP CHANCES WILL REMAIN IN
THE FCST AS THE FRONT REMAINS ALONG THE FRONT RANGE AND AS UPPER
RIDGE BUILDS BEST FORCING FOR THUNDERSTORMS SHOULD INITIATE ALONG
THE HIGHER TERRAIN BEFORE MOVING EWD IN THE EVENING. PRECIP HCNACES
LESSEN BY THE END OF THE PERIOD AS THE UPPER RIDGE TAKES HOLD. TEMPS
LOOKS WARMEST BY WED.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1137 PM CDT WED AUG 5 2015

LOOKS LIKE A MIX OF FOG AND STRATUS WILL DEVELOP FOR SEVERAL HOURS
TONIGHT...GIVEN THE NAM SKILL LATELY. MVFR/IFR/LOCAL LIFR IS
EXPECTED...GENERALLY ALONG AND EAST OF HIGHWAY 83 SOUTH OF HIGHWAY
20.

STORMS UNDERWAY ACROSS NRN NEB THIS EVENING MOVE SLOWLY EAST
OVERNIGHT...WEAKEN IN THE MORNING...AND THEN REFIRE...19Z-
21Z...NEAR OR EAST OF HIGHWAY 281.

VFR IS EXPECTED ALL AREAS BY 00Z THURSDAY EVENING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MARTIN
SHORT TERM...MARTIN
LONG TERM...JWS
AVIATION...CDC
Hazardous weather outlook, Aug 5, 2:32 PM MDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT WED AUG 5 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-062045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
332 PM CDT WED AUG 5 2015 /232 PM MDT WED AUG 5 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
MOVE EAST ACROSS WESTERN AND NORTH CENTRAL THIS EVENING AND
OVERNIGHT. A STORM OR TWO MAY APPROACH SEVERE LIMITS WITH HAIL
AND STRONG GUSTY WINDS...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT
LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DAILY CHANCES FOR THUNDERSTORMS CONTINUE THROUGH TUESDAY AS AN
ACTIVE PATTERN REMAINS IN PLACE. BEST CHANCES WILL BE LATE FRIDAY
INTO FRIDAY NIGHT WITH THUNDERSTORMS LIKELY AND A FEW SEVERE
STORMS POSSIBLE. THE THREAT FOR WIDESPREAD SEVERE WEATHER WILL BE
LOW THURSDAY...AND ONCE AGAIN FROM THE WEEKEND INTO EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MARTIN

In the hours before

Special weather statement, Aug 6, 2:02 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 AM CDT THU AUG 6 2015

NEZ005-094-060900-
WESTERN CHERRY NE-EASTERN CHERRY NE-
302 AM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
400 AM CDT/300 AM MDT/...

AT 301 AM CDT /201 AM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM OVER CODY...OR 28 MILES SOUTHEAST OF MARTIN...MOVING
EAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CODY...STEER CREEK CAMPGROUND...SCHOOLHOUSE LAKE...SCHLAGEL CREEK
STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 97 CROSSING THE NIOBRARA
RIVER...KILGORE...CODY LAKE...CROOKSTON...ELI...NENZEL...ANDERSON
BRIDGE STATE WILDLIFE MANAGEMENT AREA AND VALENTINE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 148 AND 207.
 HIGHWAY 97 BETWEEN MILE MARKERS 121 AND 141.
 HIGHWAY 83 BETWEEN MILE MARKERS 201 AND 222.

LAT...LON 4273 10042 4266 10138 4298 10149 4300 10144
      4300 10051
TIME...MOT...LOC 0801Z 253DEG 48KT 4294 10127

POWER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:04 PM MDTAreal Flood AdvisoryLBFFrontier12 hr
Aug 6, 5:13 AM MDTSevere Thunderstorm WarningLBFCherry, Thomas47 min
Aug 6, 5:36 AM MDTSevere Thunderstorm WarningLBFHooker, Logan, Thomas39 min
Aug 6, 6:14 AM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas46 min
Aug 6, 7:16 AM MDTSpecial Weather StatementLBFCuster44 min
Aug 6, 7:59 AM MDTSpecial Weather StatementLBFCuster, Logan46 min
Aug 6, 2:36 PM MDTFlash Flood WatchLBFArthur, Chase, Custer, Deuel, Frontier, Garden and 6 more37 hr
Aug 6, 3:29 PM MDTSpecial Weather StatementLBFBoyd46 min
Aug 6, 4:13 PM MDTSpecial Weather StatementLBFBoyd47 min

Nearby

Special Weather Statements in Nebraska, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.